Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 301, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 30, 2012, 7:14 PM CDT for Dawson County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2012, 7:14 PM CDT (00:14 UTC)
- Expired
- Sep 30, 2012, 7:29 PM CDT
- In force
- 15 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dawson County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2889 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS53 KGID 010014
SVRGID
NEC047-010045-
/O.NEW.KGID.SV.W.0301.121001T0014Z-121001T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
714 PM CDT SUN SEP 30 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR WILLOW ISLAND...OR 18 MILES WEST OF
LEXINGTON...AND MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FARNAM.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 212 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4072 10023 4082 10023 4097 10014 4091 9992
4070 9996 4069 10000 4070 10022 4070 10023
TIME...MOT...LOC 0013Z 020DEG 18KT 4085 10008
WIND...HAIL <50MPH 1.00IN
$$
BRYANT1 follow-up statement
635
WWUS53 KGID 010029
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT SUN SEP 30 2012
NEC047-010039-
/O.CAN.KGID.SV.W.0301.000000T0000Z-121001T0045Z/
DAWSON NE-
729 PM CDT SUN SEP 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAWSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4072 10023 4082 10023 4097 10014 4091 9992
4070 9996 4069 10000 4070 10022 4070 10023
TIME...MOT...LOC 0029Z 020DEG 18KT 4077 10012
$$
BRYANTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:14 PM CDT, 1 hour earlier.
Area forecast discussion, Sep 30, 6:14 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 614 PM CDT SUN SEP 30 2012 .AVIATION...00Z KGRI TAF. VFR CONDITIONS TO CONTINUE AT KGRI THROUGH THE NEXT 24 HOURS. MID TO HIGH LEVEL CLOUDS WILL BE POSSIBLE AT THE TERMINAL...BUT NOTHING BELOW 10000FT AGL ARE CURRENTLY FORECAST. THERE IS AN OUTSIDE CHANCE THAT MEASURABLE RAINFALL COULD BE OBSERVED AT KGRI...PRIMARILY BETWEEN SUNRISE AND LATE MORNING MONDAY...BUT AT THIS TIME THE CHANCES OF PRECIPITATION BEING REALIZED AT KGRI ARE TOO LOW FOR INSERTION INTO THE TAF. THE SURFACE WIND WILL REMAIN LIGHT AND VARIABLE THROUGH 09Z BEFORE BECOMING MORE ESTABLISHED FROM THE NORTH/NORTHWEST. A STRONG NORTH/NORTHWESTERLY SURFACE WIND WILL BE REALIZED AT THE TERMINAL ON MONDAY...SUSTAINED NEAR 22KTS AND GUSTING TO NEAR 29KTS. VISIBILITY RESTRICTIONS ARE NOT EXPECTED AT KGRI THROUGH THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 356 PM CDT SUN SEP 30 2012/ SHORT TERM...THROUGH LATE MONDAY AFTERNOON. THERE ARE TWO PRIMARY ISSUES AT HAND DURING THE NEXT 24 HOURS...THE FIRST BEING A POSSIBLE BUT STILL FAIRLY UNCERTAIN RISK FOR A FEW STRONG THUNDERSTORMS ACROSS THE FAR WESTERN CWA LATE THIS AFTERNOON INTO THIS EVENING...AND THE SECOND MAIN ISSUE BEING ELEVATED TO NEAR- CRITICAL FIRE DANGER ON MONDAY AFTERNOON. ALSO OF CONCERN IS TRYING TO FIGURE OUT HOW MUCH POST-FRONTAL RAIN WILL DEVELOP MAINLY DURING THE MORNING HOURS MONDAY. FOR ALL FIRE WEATHER DISCUSSION PLEASE SEE THE SEPARATE SECTION BELOW. 20Z OBJECTIVE SURFACE ANALYSIS INDICATES A NORTH-SOUTH TROUGH AXIS EXTENDING FROM NORTH CENTRAL NEB TO NORTHWEST KS...SEPARATING A LIGHT/VARIABLE TO LIGHT/SOUTHERLY WIND REGIME TO THE EAST FROM A STRONGER NORTHERLY COMPONENT TO THE WEST. WITHIN AND NEAR THE IMMEDIATE TROUGH AXIS...INCLUDING MAINLY THE WESTERN 1/4 OF THE CWA...SURFACE DEWPOINTS HAVE INCREASED TODAY BETWEEN THE MID 40S AND MID 50S...AND THERE ARE EVEN NOW SIGNS OF A LOW LEVEL CUMULUS FIELD STARTING TO SHOW ITS HAND. MEANWHILE...ACROSS THE MAJORITY OF THE CENTRAL/EASTERN CWA...DEWPOINTS HAVE AGAIN DONE THEIR SEEMINGLY DAILY CRASH WELL INTO THE 30S IN MOST AREAS...ONCE AGAIN BELOW FORECAST VALUES. ACTUAL HIGH TEMPS ARE WORKING OUT PRETTY WELL...WITH NEARLY ALL AREAS WITHIN A FEW DEGREES OF 80. OTHER THAN THE NEWLY DEVELOPED CUMULUS FIELD IN PARTS OF THE WEST...VISIBLE SATELLITE SHOWS THAT MOST OF THE THICKER HIGH CIRRUS FROM EARLIER TODAY HAS VACATED EAST OF THE CWA...WHILE A FEW LEGITIMATE SHOWERS/NEWLY DEVELOPED THUNDERSTORMS ARE ALREADY OCCURRING BOTH SOUTHWEST AND NORTHWEST OF THE CWA IN NORTH CENTRAL NEB AND NORTHWEST KS. WATER VAPOR SATELLITE IMAGERY AND SHORT TERM MODEL DATA DEPICTS AN ALMOST DUE NORTHERLY MID LEVEL FLOW OVER THE CWA...WITH THE PRIMARY SYNOPTIC SCALE LOWS CONSISTING OF A DEEP CLOSED CIRCULATION OVER THE NORTHEAST STATES...A VERY SLOW MOVING CLOSED MID LEVEL LOW CENTERED OVER EASTERN OK...AND A PROGRESSIVE OPEN WAVE AND ASSOCIATED UPPER LEVEL JET STREAK DIPPING OUT OF SOUTHERN CANADA INTO THE MT/ND/SD REGION. STARTING WITH THE MOST IMMEDIATE ISSUE OVER THE NEXT 6 HOURS OR SO...HAVE MAINTAINED 20-30 PERCENT SHOWER/STORM CHANCES LATE THIS AFTERNOON INTO THIS EVENING FOR AREAS PRIMARILY WEST OF AN ORD- KEARNEY-PLAINVILLE LINE AND ESPECIALLY DAWSON...GOSPER AND FURNAS COUNTIES WHICH ARE ABOUT THE ONLY PARTS OF THE CWA WITHIN THE MOIST AXIS AND RESULTANT INSTABILITY AXIS...WITH 20Z MESOSCALE ANALYSIS SUGGESTING THAT A NARROW CORRIDOR OF MLCAPE AT LEAST INTO THE 500-1000 J/KG RANGE IS NOW IN PLACE IN THIS AREA. MEANWHILE...THE EASTERN HALF TO TWO THIRDS OF THE CWA HAS ESSENTIALLY NO CONVECTIVE INSTABILITY AT THIS HOUR...AND THIS WILL NOT CHANGE HEADING INTO THE EVENING HOURS. WITH DEEP LAYER 0-6KM BULK SHEAR ONLY AVERAGING AROUND 20 KT...AM NOT EXPECTING A LEGITIMATE SEVERE THREAT WITH THIS EVENT...BUT THERE IS MORE THAN ENOUGH INSTABILITY TO GET SOME SEMI-ORGANIZED MULTICELL STORMS OR A FEW QUASI-LINEAR CLUSTERS GOING...WITH SMALL HAIL AND WINDS TO AROUND 50 MPH VERY POSSIBLE. FOLLOWING THE REFLECTIVITY PROGS OF THE LATEST HRRR AND ALSO 12Z 4KM-WRF NMM...THERE COULD BE A DECENT LULL IN SHOWER/STORM ACTIVITY ONCE THE MID EVENING HOURS ARRIVE AND THE LOW LEVELS START TO STABILIZE A BIT. FOR THE LATE NIGHT 06Z-12Z POP/WEATHER GRIDS...OPTED TO BLANKET A 20 PERCENT CHANCE OF SHOWERS/ISOLATED THUNDER ACROSS ROUGHLY THE NORTHWEST 2/3 OF THE CWA INCLUDING THE TRI-CITIES...IN ASSOCIATION WITH INCREASING SYNOPTIC SCALE FORCING AND A RESULTANT SOUTHWEST-NORTHEAST BAND OF MID LEVEL SATURATION DEVELOPING AHEAD OF THE PARENT SHORTWAVE DROPPING SOUTHEAST ACROSS THE DAKOTAS. THERE ARE PLENTY OF QUESTIONS REGARDING HOW WIDESPREAD THIS LATE NIGHT PRECIPITATION MIGHT BE...WITH BOTH THE LATEST ECMWF/GFS SUGGESTING IT COULD BE NARROW BUT FAIRLY SOLID BAND OF MEASURABLE RAIN...WHILE THE NAM IS MUCH DRIER THROUGH SUNRISE ALONG WITH THE 4KM WRF-NMM. AT ANY RATE...NOT EXPECTING ANY LATE NIGHT STORMS TO BE ALL THAT STRONG LET ALONE SEVERE. KEPT LOW TEMPS TONIGHT SIMILAR TO PREVIOUS FORECAST AND MET/MAV GUIDANCE BLEND...GENERALLY RIGHT AROUND 50. FOR THE MONDAY DAYTIME HOURS...BY SUNRISE A WELL DEFINED SURFACE COLD FRONT WILL BE IN THE PROCESS OF CROSSING THROUGH THE CWA...AND REALLY THE MOST PROMINENT WEATHER FEATURE THROUGH THE DAY WILL BE THE QUITE BREEZY TO WINDY CONDITIONS IN ITS WAKE...AS NORTH WINDS AVERAGE 20-25 MPH SUSTAINED THROUGH MOST OF THE DAY AND GUSTS 30-35 MPH...BUT SHOULD AVERAGE AT LEAST 5 MPH SHORT OF ADVISORY CRITERIA. AS FOR PRECIP CHANCES DURING THE DAY...AM STARTING TO WONDER IF THE FORECAST 20 PERCENT CHANCE OF SHOWERS DURING THE MORNING HOURS ACROSS ROUGHLY THE SOUTHEAST 2/3 OF THE CWA IS HIGH ENOUGH...AS THE LATEST ECMWF/GFS ARE NOW SHOWING POTENTIAL FOR A MORE ORGANIZED NARROW BAND OF LIGHT BUT MEASURABLE RAINFALL PASSING THROUGH FROM NORTHWEST TO SOUTHEAST. HOWEVER...WITH MOST OF THE SATURATION ABOVE 700MB AM HESITANT TO GET TOO CARRIED AWAY WITH POPS...ESPECIALLY GIVEN THAT BOTH THE 18Z NAM AND 12Z WRF-NMM SHOW A MUCH MORE HIT AND MISS...LESS ORGANIZED BAND. STAYED WITH THE THEME FROM PREVIOUS FORECAST...AND LEFT THIS MORNING PRECIP RISK AS JUST SHOWERS WITH NO THUNDER MENTION...ALTHOUGH SUPPOSE A FEW ROGUE LIGHTNING STRIKES ARE NOT OUT OF THE QUESTION. ALSO IN LINE WITH PREVIOUS FORECAST...LEFT THE AFTERNOON 18Z-00Z PERIOD PRECIP FREE...BUT THERE A FEW HINTS IN LATEST MODELS THAT A FEW SHOWERS COULD LINGER INTO THE AFTERNOON PERIOD ACROSS THE FAR EASTERN/SOUTHERN CWA...AND THE NEXT SHIFTS WILL WANT TO SEE IF MAYBE THIS RAIN MENTION NEEDS EXTENDED IN TIME A BIT. BY THE MID AFTERNOON HOURS HOWEVER...CONFIDENCE IS FAIRLY HIGH THAT THE ENTIRE CWA SHOULD BE RAIN-FREE AND SEEING PLENTY OF SUN...AS THE PARENT MID LEVEL TROUGH AXIS AND RESULTANT MID LEVEL SATURATION STARTS TO FOCUS EAST OF THE AREA. TEMP WISE...LOWERED HIGHS 2-3 DEGREES FROM PREVIOUS IN MOST AREAS...FOLLOWING THE RAW 12Z NAM SOLUTION CLOSELY AND RANGING FROM LOW 70S NORTHWEST TO UPPER 70S SOUTHEAST. DID LOWER DEWPOINTS SEVERAL DEGREES ESPECIALLY DURING THE MID-LATE AFTERNOON WITH WIDESPREAD LOW-MID 30S AND EVEN UPPER 20S NORTHWEST. LONG TERM...MONDAY NIGHT THROUGH SUNDAY. SURFACE HIGH PRESSURE BUILDS SOUTH BEHIND THE COLD FRONTAL BOUNDARY...WITH RIDGE AXIS SETTLING ACROSS NEBRASKA AND WESTERN KANSAS MONDAY NIGHT. THE RIDGE DOES WEAKEN...HOWEVER IN THE COOLER...DRY AIRMASS WITH LIGHT WINDS AND GOOD RADIATIONAL CONDITIONS...WE ARE LOOKING AT THE POTENTIAL FOR SOME CHILLY OVERNIGHT LOW TEMPERATURES. SFC DPS DROP TO THE 20S AND LOWER 30S AND ITS LOOKING LIKE OVERNIGHT LOWS WILL AGAIN FALL INTO THE TEMPERATURE RANGE FAVORABLE FOR FROST...IN THE LOW/MID 30S. THESE LOCATIONS HAVE ALREADY EXPERIENCED SIMILAR LOW TEMPS THIS SEASON OR COLDER AND WILL NOT MENTION FROST...BUT WILL NEED TO MONITOR FOR FREEZE CONDITIONS FOR LOCATIONS THAT HAVE YET TO FREEZE. THE SURFACE RIDGE AXIS WASHES OUT/SHIFTS EAST ON TUESDAY WITH RETURN FLOW SETTING UP AHEAD OF A DEEPENING SURFACE LOW IN MANITOBA...ASSOCIATED WITH UPSTREAM TROUGH ALONG THE US/CANADIAN BORDER. SHORTWAVE RIDGING NOSES ONTO THE CENTRAL PLAINS IN BETWEEN UPPER LOW TO THE SOUTHEAST AND TROUGH ENTERING THE NORTHERN ROCKIES. TEMPERATURES WILL MODERATE TUESDAY...BUT WITH COOL START TO THE DAY AND LESS MIXING WILL AIM FOR HIGHS IN THE MID 70S VS NEAR 80F. WEDNESDAY IS REALLY ONE OF THE TRICKIER DAYS DUE TO TIMING OF COLD FRONTAL PASSAGE. UPPER LOW PRESSURE TROUGH REACHES THE NORTHERN PLAINS AND ROCKIES WITH THE ASSOCIATED COLD FRONT MOVING INTO WESTERN NEBRASKA BY 12Z WEDNESDAY. THERE ARE IMPRESSIVE PRESSURE RISES OF 10+MB PROGGED BEHIND THE FRONT IN THE NEB PANHANDLE. IN GENERAL MODELS HAVE TRENDED FASTER WITH FRONTAL PASSAGE WITH THE BOUNDARY THROUGH AT LEAST OUR WESTERN THIRD CWA...IF NOT HALF OF THE CWA BY 18Z. WITH THE FASTER TREND...HAVE SHARPENED TEMP GRADIENT NW/SE WITH AND LOWERED HIGHS IN OUR NORTHWEST TO THE LOW 70S. IF FRONT TRENDS ANY FASTER...COULD SEE TEMPS FALLING DURING THE AFTERNOON AND OUR NW ZONES MAY NOT REACH 70F. THIS BEING SAID...IF FRONT IS SLOWER AND MORE IN LINE WITH ECMWF VS NAM/GFS...TEMPS MAY BE WARMER THAN CURRENT FORECAST. PCPN CHCS INCREASE WEDNESDAY NIGHT IN INCREASING UPPER DYNAMICS AS TROUGH CROSSES THE CENTRAL PLAINS. THE 12Z GFS AND GEM ARE DEEPER WITH TROUGH THAN THE MORE PROGRESSIVE 00Z AND 12Z RUNS OF THE ECMWF. HAVE CONCERNS THAT ECMWF IS TOO PROGRESSIVE WITH SYSTEM...AND GFS/GFS ENSEMBLE LOOKS TO BE DECENT COMPROMISE BETWEEN ECMWF AND GEM SOLUTIONS. IF THE DEEPER TROUGH SOLUTIONS VERIFY WE COULD SEE A DECENT CHC FOR RAIN...BUT WOULD LIKE TO SEE MORE CONSISTENCY BEFORE RAISING POPS. THE TROUGH AXIS DEPARTS THURSDAY MORNING...WITH PCPN ENDING W/E. THEREAFTER FOR THE REMAINDER OF THE WORKWEEK AND INTO NEXT WEEKEND...PATTERN WILL BE INFLUENCED BY UPPER TROUGH ENCOMPASSING MUCH OF THE INTERIOR CONUS. TEMPERATURES WILL REMAIN BELOW NORMAL AND THERE WILL BE SOME HIT OR MISS CHCS FOR RAIN SHOWERS AS ENERGY TRANSLATES THRU FLOW. FIRE WEATHER...ALTHOUGH FIRE WEATHER CONDITIONS ARE CURRENTLY FORECAST TO FALL JUST A BIT SHORT OF CRITICAL THRESHOLDS ON MONDAY AFTERNOON THANKS TO RELATIVE HUMIDITY VALUES HOLDING AT LEAST SLIGHTLY ABOVE 20 PERCENT...THE CURRENTLY FORECAST COMBINATION OF SUSTAINED NORTHERLY WINDS AROUND 25 MPH/GUSTS 30-35 MPH AND RELATIVE HUMIDITY VALUES FALLING INTO THE 22-26 PERCENT RANGE FOR A FEW HOURS IS MORE THAN ENOUGH TO WARRANT THE CONTINUATION OF ELEVATED TO NEAR-CRITICAL FIRE DANGER WORDING IN THE HAZARDOUS WEATHER OUTLOOK. BASED ON RAINFALL TRENDS OVER THE PAST MONTH AND OFFICIAL FIRE GROWTH FUEL STATUS FROM FIRE MANAGERS...THE NEBRASKA COUNTIES WILL GENERALLY BE UNDER THE GUN MORE SO THAN KS. ONE FACTOR THAT MIGHT BE JUST ENOUGH TO SPARE US FROM DROPPING TO 20 PERCENT OR LOWER RELATIVE HUMIDITY IS THAT HIGH TEMPS WERE LOWERED 2-3 DEGREES FROM PREVIOUS FORECAST. HOWEVER...DEWPOINTS WERE ALSO DROPPED AT LEAST 5 DEGREES FROM PREVIOUS FORECAST IN MOST AREAS DURING THE KEY MID-LATE AFTERNOON HOURS...NOW ADVERTISED BETWEEN THE UPPER 20S AND MID 30S IN MOST COUNTIES. NEXT FEW SHIFTS WILL HAVE TO KEEP A CLOSE EYE ON THESE DEWPOINT/RH TRENDS...AS ONLY A SLIGHT DOWNWARD ADJUSTMENT COULD REQUIRE HEADLINE ISSUANCE FOR AT LEAST A SMALL PART OF MAINLY THE WESTERN CWA. LOOKING BEYOND MONDAY...WILL ALSO HAVE TO KEEP AN EYE ON WEDNESDAY AFTERNOON FOR OUR NEXT POTENTIALLY NEAR-CRITICAL FIRE DANGER SITUATION...AS NORTHERLY WINDS INCREASE AGAIN BEHIND THE NEXT COLD FRONT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...BRYANT SHORT TERM/FIRE WEATHER...PFANNKUCH LONG TERM...FAY
Hazardous weather outlook, Sep 30, 7:02 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 702 PM CDT SUN SEP 30 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 702 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING...PRIMARILY FOR LOCATIONS WEST OF A LINE FROM ORD TO KEARNEY NEBRASKA...TO PLAINVILLE KANSAS. ALTHOUGH WIDE SPREAD SEVERE WEATHER IS NOT ANTICIPATED...AN ISOLATED SEVERE STORM...CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...WILL BE POSSIBLE THROUGH 9 PM. BEYOND 9 PM...A FEW GENERALLY WEAK THUNDERSTORMS COULD EVENTUALLY DEVELOP ANYWHERE NORTHWEST OF A LINE FROM OSCEOLA TO HASTINGS NEBRASKA...TO STOCKTON KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...ELEVATED TO NEAR-CRITICAL FIRE DANGER WILL DEVELOP ACROSS THE OUTLOOK AREA IN THE WAKE OF A STRONG COLD FRONT...BUT ESPECIALLY IN SOUTH CENTRAL NEBRASKA WHERE VEGETATION IS DRIEST. NORTH WINDS WILL GUST TO AROUND 30 MPH FOR SEVERAL HOURS...AND AFTERNOON RELATIVE HUMIDITIES WILL FALL TO AROUND 25 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS THROUGH 9 PM...PRIMARILY WEST OF A LINE FROM ORD TO KEARNEY NEBRASKA...TO PLAINVILLE KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/BRYANT
In the hours before
Special weather statement, Sep 30, 6:27 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT SUN SEP 30 2012
NEZ060-010000-
DAWSON NE-
627 PM CDT SUN SEP 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWSON COUNTY UNTIL 700
PM CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF OCONTO...OR 21 MILES
NORTHWEST OF LEXINGTON...MOVING SOUTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN DAWSON COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4105 10007 4105 9988 4105 9976 4104 9975
4089 9971 4090 10013
TIME...MOT...LOC 2327Z 359DEG 16KT 4103 9994
BRYANTLocal storm report, Sep 30, 6:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CDT SUN SEP 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 6 N COZAD 40.95N 99.99W
09/30/2012 E1.00 INCH DAWSON NE LAW ENFORCEMENT
QUARTER HAIL 6 MILES NORTH OF COZAD.
&&
BRYANTLocal storm report, Sep 30, 7:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
708 PM CDT SUN SEP 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 W COZAD 40.86N 100.02W
09/30/2012 E1.00 INCH DAWSON NE TRAINED SPOTTER
&&
PBEDANearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.